MAUDE Adverse Event Report: CONCORD MANUFACTURING DRY ACID 132 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

CONCORD MANUFACTURING DRY ACID 132 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number RTL160147
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
A user facility biomedical technician (biomed) reported to fresenius technical services that the fill valve of the dry acid mixer smoked upon initiating fill.There were 0 volts of power going to the valve.The biomed was advised to replace the fill valve and control board (and related software).Additional information was obtained during follow-up.The biomed stated that a large amount of white smoke came from the fill valve of the mixer during dissolution mode.The biomed noted that the mixer had also been filling slowly the past few times it had been used.There was no observed spark, flame, or arcing.The facility smoke detectors were not triggered by the smoke from the mixer.A fire extinguisher was not required to address the issue.The biomed stated the smoke dissipated after the machine was powered off and unplugged.There was no harm to any patients or individuals as a result of the reported event.The biomed stated upon examination that the fill valve did not appear to be burned, however there was a slight crack down the side of it and it appeared wet as if from oil but could not be cleaned.Upon testing it was also confirmed that the control board was damaged by the fill valve.A replacement fill valve and control board (as well as software for the control board) were ordered to resolve the reported issue.The samples were reported to be available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the fill valve was returned to the manufacturer for physical evaluation.An exterior inspection revealed thermal damage to the valve coil and cracks in the casing.The resistance measured across the hot and neutral terminals was found to be shorted.The reported issue is confirmed.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformance's, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.
 
Event or Problem Description

Brand Name
DRY ACID 132 GALLON UNIT, ASSY TO SHIP
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key19933548
Report Number0002937457-2024-01154
Device Sequence Number2725155
Product Code KPO
UDI-Device Identifier00840861100996
UDI-Public00840861100996
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131611
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberRTL160147
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown